Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 5, Issue 4, Pages 291-315

Monotone methods for solving a boundary value problem of second order discrete system

1Department of Mathematics, East China Normal University, Shanghai 200062, China
2Department of Mathematics, National University of Singapore, 10 Kent Ridge Crescent, Singapore 119260, Singapore

Received 1 June 1999

Copyright © 1999 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


A new concept of a pair of upper and lower solutions is introduced for a boundary value problem of second order discrete system. A comparison result is given. An existence theorem for a solution is established in terms of upper and lower solutions. A monotone iterative scheme is proposed, and the monotone convergence rate of the iteration is compared and analyzed. The numerical results are given.